Alert archive / Mississippi / Wind Advisories in 2018

Wind Advisory 1, NWS Jackson, MS

February 23, 20186 parishes in Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Feb 23, 2018, 3:18 PM CST for 6 parishes in Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Feb 24, 2018, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2018, 3:18 PM CST (21:18 UTC)
In effect from
Feb 24, 2018, 12:00 PM CST
Expired
Feb 24, 2018, 7:26 PM CST
In force
7 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS74 KJAN 232118
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
318 PM CST Fri Feb 23 2018

...GUSTY WINDS EXPECTED ACROSS THE DELTA SATURDAY AFTERNOON AND
EVENING...

.These gusty southerly winds will occur ahead of the expected
severe weather.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
240530-
/O.NEW.KJAN.WI.Y.0001.180224T1800Z-180225T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Washington-
Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, 
Isola, Mayersville, Rolling Fork, and Anguilla
318 PM CST Fri Feb 23 2018

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...

The National Weather Service in Jackson has issued a Wind
Advisory, which is in effect from noon Saturday to midnight CST
Saturday night. 

* TIMING...Noon Saturday to midnight Saturday night

* WINDS...25-30mph with gusts up to 45mph

* IMPACTS...These winds may bring down small tree limbs and result
  in hazardous travel for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving.
Wind gusts of 30 to 40 mph occasionally bring down large limbs
and rotted trees causing serious injury and property damage.
Exercise caution when outdoors during these conditions.

&&

$$
4 follow-up statements
417 
WWUS74 KJAN 240344
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
944 PM CST Fri Feb 23 2018

...GUSTY WINDS EXPECTED ACROSS THE DELTA SATURDAY AFTERNOON AND
EVENING...

.These gusty southerly winds will occur ahead of the expected
severe weather.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
241145-
/O.CON.KJAN.WI.Y.0001.180224T1800Z-180225T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Washington-
Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, 
Isola, Mayersville, Rolling Fork, and Anguilla
944 PM CST Fri Feb 23 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT
CST SATURDAY NIGHT...

* TIMING...Noon Saturday to midnight Saturday night

* WINDS...25-30mph with gusts up to 45mph

* IMPACTS...These winds may bring down small tree limbs and 
  result in hazardous travel for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution when driving. Wind gusts of
30 to 40 mph occasionally bring down large limbs and rotted trees
causing serious injury and property damage. Exercise caution when
outdoors during these conditions.

&&

$$
271 
WWUS74 KJAN 241027
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
427 AM CST Sat Feb 24 2018

...STRONG WIND GUSTS EXPECTED ACROSS THE DELTA SATURDAY AFTERNOON
AND EVENING...

.Southerly winds will increase ahead of a cold front approaching
the ArkLaMiss Delta Saturday afternoon and evening. 

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
241830-
/O.CON.KJAN.WI.Y.0001.180224T1800Z-180225T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Washington-
Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, 
Isola, Mayersville, Rolling Fork, and Anguilla
427 AM CST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* TIMING...Noon Saturday to midnight Saturday night

* WINDS...25-30mph with gusts up to 45mph

* IMPACTS...These winds may bring down small tree limbs and 
  result in hazardous travel for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will make driving difficult, 
especially for high profile vehicles. Use extra caution when 
driving. Wind gusts of 30 to 40 mph occasionally bring down large 
limbs and rotted trees causing serious injury and property damage.
Exercise caution when outdoors during these conditions.

&&

$$
554 
WWUS74 KJAN 241752 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
1152 AM CST Sat Feb 24 2018

...STRONG WIND GUSTS EXPECTED ACROSS THE DELTA THIS AFTERNOON AND
EVENING...

.Southerly winds will increase ahead of a cold front approaching
the ArkLaMiss Delta this afternoon and evening.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
250200-
/O.CON.KJAN.WI.Y.0001.180224T1800Z-180225T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Washington-
Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, 
Isola, Mayersville, Rolling Fork, and Anguilla
1152 AM CST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...Noon today to midnight tonight

* WINDS...25-30mph with gusts up to 45mph

* IMPACTS...These winds may bring down small tree limbs and 
  result in hazardous travel for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds will make driving difficult,
especially for high profile vehicles. Use extra caution when
driving. Wind gusts of 30 to 40 mph occasionally bring down large
limbs and rotted trees causing serious injury and property
damage. Exercise caution when outdoors during these conditions.

&&

$$
845 
WWUS74 KJAN 250126
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
726 PM CST Sat Feb 24 2018


ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
250230-
/O.CAN.KJAN.WI.Y.0001.000000T0000Z-180225T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Washington-
Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, 
Isola, Mayersville, Rolling Fork, and Anguilla
726 PM CST Sat Feb 24 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jackson has cancelled the Wind
Advisory. 

Southerly winds have diminished a good deal and are no longer
meeting wind advisory criteria. A cold front with showers and
thunderstorms containing some wind gust potential will persist
this evening but any strong winds over 30 mph through the rest of
the night will be convective in nature. 

$$

BB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 23, 12:04 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 23, 12:04 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1204 PM CST Fri Feb 23 2018

...SEVERE WEATHER EXPECTED ACROSS PORTIONS OF THE AREA SATURDAY
NIGHT INTO EARLY SUNDAY MORNING...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
An expansive area of showers with embedded thunderstorms will
continue to move north through the CWA this afternoon into this
evening. Showers will begin impacting HBG/JAN/HKS within the next
few hours with MEI and eventually GLH/GWO/GTR through the
afternoon into tonight. Expect MVFR ceilings with brief visibility
reductions with any of this activity. Ceilings will lower to IFR
across much of the area tonight with visibility reductions
possible at HBG. A few showers could linger overnight, but the
bulk of the rainfall will move out tonight. Winds will remain out
of the south/southeast through the forecast period and will
increase tomorrow morning, especially at GLH/GWO with gusts up to
20kts possible and increasing through tomorrow afternoon. /TW/

&&

.DISCUSSION...

The ArkLaMiss region remains entrenched beneath southwesterly flow
aloft as a stout shortwave trough digs across the Desert
Southwest and a subtropical ridge remains centered just off the
southeast coast. The best moisture quality is located over the
southern and western portions of the area this morning with a
relative min in PWATs over east central Mississippi. However, a
PWAT max located over Lake Pontchartrain will advect in to
southern Mississippi along with positive ThetaE advection. There
is already an area of ongoing convection associated with this
moisture max and latest hi-res guidance is in agreement that this
activity will spread north through the afternoon across much of
the area. While the thermodynamic environment is supportive of
severe weather, the shear profiles are weak and marginal.
Nonetheless, a few strong and perhaps an isolated severe
thunderstorm will be possible this afternoon. Additionally, these
storms will be capable of producing locally heavy rainfall so
isolated flash flooding concerns cannot be ruled out, especially
along and northwest of the Natchez Trace corridor and in the Delta
where the heaviest rain has fallen over the last few days. Will
continue to highlight this potential with the ongoing flooding
threat in the HWO/graphics. Made a few tweaks to PoPs and max
temps, but otherwise the ongoing forecast is still on track. /TW/

Prior discussion below:

Today and tonight...No real changes to the forecast. The boundary
remains just to the west of the CWA, where rain and a few
thunderstorms were training over the same areas. For now, it still
looks like the best flooding risk will remain over the Delta
region, where a few streams were out of their banks and standing
water remains on roadways. The models seemed to be a few hours
showers with the development of convection this afternoon.
Thinking showers will be isolated at best through early afternoon
and become more scattered in nature as the wave gets closer. The
best rain chances seem to be tonight. The models keep the boundary
west of the region, but agree a wave will move out of the gulf,
bringing rain and a few thunderstorms. With rain so close to
counties in the west that have standing water, left elevated risk
for flash flooding in the hwo. The grounds are saturated across
the entire area with lots of poor drainage area, so also kept the
limited flooding in for the rest of the area generally north of
20. It looks like the heavier rain won't move in before Saturday.
Stuck with guidance for temps, above normal values in the lower
mid 80s should hold on through today, near record breaking again.

Saturday through Thursday night...Looks like a very active and wet
extended period in store for the ArkLaMiss. The strong ridge that
has been over the area will finally begin to break down on Saturday
as a strong short wave approaches the area. The big factor on
Saturday afternoon and evening will be the gusty southerly winds.
The strongest winds will be over the delta, where winds may approach
wind advisory criteria, with gusts to 40 mph possible. Isolated to
scattered showers and storms will be possible Saturday afternoon and
evening, but expect the bulk of the activity to occur Saturday
evening through early Sunday morning, as the short wave and
associated cold front move across the area. Expect a fast moving
QLCS to move across the area during this period, and with strong
pressure falls, 50-55kts of deep layer shear and good instability,
some of the storms will be strong to severe. The main risk for
severe looks like it will generally be along and north of the I-20
corridor, but there will be an enhanced risk for portions of the
delta. Will continue to highlight these areas in the HWO, and also
upgrade portions of the delta to an enhanced risk.

The boundary gets hung up over the area on Sunday, with another
short wave and associated surface low moving over the area Sunday
afternoon into Sunday night. There are significant differences
between the GFS/ECMWF on rainfall amounts and how far north the
precipitation develops across the area during this period. The ECMWF
is much further north and heavier, with around 1.0 to 1.5 inches of
rain Sunday and Sunday night, while the gfs is much lighter and
further south. The Canadian model is also towards the lighter side.
WPC guidance leans towards the heavier ECMWF, so will go with this
guidance for now. Due to the potential of more rain Saturday night
and Sunday, will continue to advertise a limited threat for Flooding
in the graphicast and HWO through the weekend.

We will finally get a break on Monday as cool high pressure builds
across the area, with high temperatures climbing to around 70
degrees. Overnight lows will fall into the 40s for much of the area
by Tuesday morning. Surface high pressure will continue to prevail
Monday night into Tuesday, but moisture will begin to increase once
again on Tuesday as the surface flow becomes more southerly. Another
round of showers and thunderstorms will move across the area Tuesday
afternoon through early Wednesday as another short wave moves across
the area. The active weather pattern will continue on Thursday as
another stronger short wave and associated cold front brings one
more round of storms. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  66  82  56 /  65  58  45  88
Meridian      82  65  81  61 /  39  46  46  72
Vicksburg     81  66  84  54 /  71  48  46  75
Hattiesburg   81  66  83  65 /  59  46  37  55
Natchez       79  67  83  58 /  83  50  45  85
Greenville    76  65  80  51 /  60  75  67  92
Greenwood     80  66  81  53 /  54  72  64  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/07/15
Hazardous weather outlook, Feb 23, 5:13 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
513 AM CST Fri Feb 23 2018

ARZ074-075-LAZ007>009-MSZ018-019-025>027-034-035-241115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-
513 AM CST Fri Feb 23 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and northwest Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

An elevated threat for flash flooding exists for the Delta region
today and tonight due to periods of heavy rainfall falling on
soaked ground.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated threat for flash flooding will continue over the
Delta through Monday morning, due to periods of heavy rainfall
falling on soaked ground.

(www.weather.gov/images/jan/graphicast/image2.png)

Sustained winds of 20 to 25 mph with wind gusts of 30 to 40 mph
are expected for extreme southeast Arkansas, portions of east
central Mississippi, portions of southwest Mississippi, west
central Mississippi, central Mississippi, northeast Louisiana, and
all of north central Mississippi Saturday through Saturday night.

(www.weather.gov/images/jan/graphicast/image4.png)

There is an enhanced risk for severe thunderstorms capable of
producing damaging wind gusts, quarter sized hail and tornadoes
for portions of the delta Saturday night into early Sunday
morning.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ015-016-MSZ028>033-036>052-241115-
Richland-Madison LA-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-
513 AM CST Fri Feb 23 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
northeast Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Locally heavy rainfall will be possible for portions of the
outlook area where a limited threat for flash flooding exists,
primarily for areas along and north of the I-20 corridor.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Locally heavy rainfall will continue to be possible through
Monday morning, for portions of the outlook area where a limited
threat for flash flooding exists, primarily for areas along and
north of the I-20 corridor.

(www.weather.gov/images/jan/graphicast/image2.png)

Sustained winds of 20 to 25 mph with wind gusts of 30 to 40 mph
are expected for extreme southeast Arkansas, portions of east
central Mississippi, portions of southwest Mississippi, west
central Mississippi, central Mississippi, northeast Louisiana, and
all of north central Mississippi Saturday through Saturday night.

(www.weather.gov/images/jan/graphicast/image4.png)

A slight risk for severe thunderstorms capable of producing
damaging wind gusts and a few tornadoes exists, generally along
and north of the Interstate 20 corridor for mainly Saturday night
into early Sunday morning. A marginal risk for a few severe storms
capable of producing damaging wind gusts exists generally south of
Interstate 20 for the same time.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ023>026-MSZ053>066-072>074-241115-
Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
513 AM CST Fri Feb 23 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Sustained winds of 20 to 25 mph with wind gusts of 30 to 40 mph
are expected for extreme southeast Arkansas, portions of east
central Mississippi, portions of southwest Mississippi, west
central Mississippi, central Mississippi, northeast Louisiana, and
all of north central Mississippi Saturday through Saturday night.

(www.weather.gov/images/jan/graphicast/image4.png)

A slight risk for severe thunderstorms capable of producing
damaging wind gusts and a few tornadoes exists generally along
and north of the Interstate 20 corridor for mainly Saturday night
into early Sunday morning. A marginal risk for a few severe storms
capable of producing damaging wind gusts exists generally south of
Interstate 20 for the same time.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

15

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Feb 23, 3:15 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CST FRI FEB 23 2018

MSZ034-035-041-232145-
Washington-Sharkey-Humphreys-
315 PM CST FRI FEB 23 2018

...A HEAVY SHOWER WILL AFFECT SOUTHEASTERN WASHINGTON...NORTHWESTERN
HUMPHREYS AND NORTHEASTERN SHARKEY COUNTIES...

At 314 PM CST, a shower was located over Delta City, or 7 miles
southeast of Hollandale, moving north at 20 mph.

Winds in excess of 30 mph are possible with this shower.

This shower will be near...
  Murphy around 320 PM CST.
  Hollandale around 330 PM CST.
  Estill around 340 PM CST.
  Darlove around 345 PM CST.

Torrential rainfall is also occurring with this shower, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3327 9061 3302 9066 3304 9087 3327 9087
TIME...MOT...LOC 2114Z 180DEG 17KT 3309 9076

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 12:03 PM CSTRiver Flood WarningJANAvoyelles, Catahoula, Concordia7 days
Feb 23, 6:13 AM CSTRiver Flood WarningJANAttala, Holmes28 days
Feb 23, 9:04 AM CSTAreal Flood WarningJANBolivar, Washington6 hr
Feb 23, 9:36 AM CSTRiver Flood WarningJANYazoo78 days
Feb 23, 3:15 PM CSTSpecial Weather StatementJANHumphreys30 min

Nearby

Wind Advisories in Mississippi, 2018Wind Advisories in Louisiana, 2018Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.